# SDR 99ZZZX4441

- Difficulty date: August 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6623Z
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0240
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pedal
- Part number: 24670011
- Condition: Broken
- Location: Cockpit
- Part time: 6,263 hours
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE LT FOOT AND BRAKE PEDAL WELD ASSY FAILED DURING ROUTINE LOCAL FLIGHT.  INSP OF RUDDER BAR REVEALED A BROKEN PILOT SIDE LT RUDDER PEDAL ATTACH TUBE AT WELD LINE.  THE TUBE BROKE COMPLETELY AWAY FROM RUDDER BAR AT THE WELD.  POSSIBLE CAUSE MAY BE METAL FATIGUE ON RUDDER BAR DUE TO STRESS APPLIED ON WELD THROUGH NORMAL RUDDER PEDAL OPERATION OVER A LONG PERIOD OF TIME.  SUBMITTER SUGGESTED INSPECTION CRITERIA BE OUTLINED TO PREVENT FAILURE OF PART.
